Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 38, NWS Newport/Morehead City, NC

July 7, 20254 counties in North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 7, 2025, 8:08 PM EDT for 4 counties in North Carolina. It took effect at Jul 8, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2025, 8:08 PM EDT (00:08 UTC)
In effect from
Jul 8, 2025, 8:00 AM EDT
Expired
Jul 8, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WHUS42 KMHX 080008
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
808 PM EDT Mon Jul 7 2025

NCZ195-196-199-204-205-081200-
/O.EXP.KMHX.BH.S.0037.000000T0000Z-250708T0000Z/
/O.NEW.KMHX.BH.S.0038.250708T1200Z-250709T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
808 PM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY
THROUGH TUESDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...Dangerous rip currents.

* WHERE...The beaches from Cape Hatteras to Surf City.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 12:19 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$
1 follow-up statement
493 
WHUS42 KMHX 080804
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
404 AM EDT Tue Jul 8 2025

NCZ195-199-080915-
/O.CAN.KMHX.BH.S.0038.250708T1200Z-250709T0000Z/
West Carteret-Coastal Onslow-
404 AM EDT Tue Jul 8 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

NCZ196-204-205-082015-
/O.CON.KMHX.BH.S.0038.250708T1200Z-250709T0000Z/
East Carteret-Ocracoke Island-Hatteras Island-
404 AM EDT Tue Jul 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches from Cape Hatteras to Beaufort Inlet.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 12:10 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 7, 7:18 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 7, 7:18 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
718 PM EDT Mon Jul 7 2025

.SYNOPSIS...
A series of mid level systems will push across the area bringing
periods of unsettled weather through the rest of the week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 7 PM Monday...Chances for rain are quickly diminishing as
the last of the scattered showers and thunderstorms moves off
the NOBX. Expect mostly dry conditions this evening and
overnight with partly cloudy skies. Mild lows expected in the
mid to upper 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 3 PM Monday...

Key Messages

 - Hot with heat index values peaking up to 106 degrees

 - A marginal chance for severe storms across the coastal plain
   in the afternoon.

High pressure continues off the coast Tuesday while a mid-level
shortwave pushing into the Ohio River Valley with thermal
troughing across the piedmont. Isolated to widely scattered
showers and thunderstorms expected to develop along the sea
breeze as well as the inland thermal trough which will propagate
toward our area through the afternoon. Strong sfc heating will
bring moderate instability with SBCAPE peaking around 2500-3000
J/Kg and could see some more robust storms producing strong
winds gusts despite meager shear of 15 kt or less and SPC has
the western coastal plain in a marginal risk for severe storms
Tuesday. Hot and humid conditions will persist with temps a
couple of degrees warmer, in the mid 90s inland and upper
80s/lower 90s along the coast. With dew points in the mid 70s,
heat index values are expected to peak around 103-106 degrees
and have issued a Heat Advisory for all but the coastal zones.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 3 PM Monday...A similar set up to Tuesday afternoon is
expected for Wednesday, with a similar threat of strong to
severe storms exists over the coastal plain. ~2000 J/kg MLCAPE
coupled with meager bulk shear will limit the overall severe
threat. SPC has the far western portions of the CWA in a
marginal risk, mainly for the potential for isolated damaging
wind gusts. Elevated PWATs will continue to support a risk for
heavy rainfall and isolated flooding, with WPC having a marginal
ERO for the western forecast area on Wednesday.

With increasing thicknesses due to the building ridge, the
warm temps expected Tuesday are forecast to continue into
Wednesday with MaxTs in the low 90s inland from the coast and
peak heat index values around 100-105.

A series of shortwave troughs will push across the region mid
to late week continuing to bring an unsettled pattern across the
region. With high PW values, the greatest threat from the
storms will be heavy rainfall. WPC currently has marginal EROs
for Days 3-5 for at least portions of the forecast area. At this
time, instability and shear parameters do not look overly
impressive for severe storms to develop but could see a few
storms producing strong wind gusts. Temps expected to be near or
a couple of degrees below climo.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
SHORT TERM /through Tuesday/...
As of 7 PM Monday...

Key Messages

 - VFR conditions will prevail through tomorrow afternoon

High pressure offshore will provide mostly clear conditions
overnight, though some residual low level moisture may bring the
development of some low stratus at 2000-3000 ft. Not sure how
widespread this will be or to what areal extent, so will include
just a scattered group in the TAF this evening. Breezy
conditions overnight will keep fog at bay. VFR conditions
expected tomorrow with mostly sunny skies. Rain and
thunderstorm chances increase late tomorrow afternoon, but
remain at or below 30%.

LONG TERM /Tuesday night through Friday/...
As of 3 PM Monday...A series of mid-level systems will push
across the region mid to late week continuing to bring the
threat of showers and storms with reduced flight cats. Late
night and early morning fog and stratus will also be possible
most mornings.

&&

.MARINE...
SHORT TERM /through Tuesday/...
As of 7 PM Monday...A strong thermal gradient across the Pamlico
and Croatan/Roanoke Sounds and coastal waters north of Cape
Hatteras will cause wind gusts of 25-30 kts to persist through
late this evening. As a result, SCAs have been extended until 1
am.

Conditions will improve through the overnight with winds
diminishing to 10-15 kt late tonight. Expect to see a tightening
pressure gradient tomorrow between the inland thermal trough
and offshore high pressure with daytime heating bringing winds
back to around 10-20 kt. Seas will subside to 2-4 ft tonight and
continue through tomorrow.

LONG TERM /Tuesday night through Friday/...
As of 3 PM Monday...High pressure remains centered over the
Wern Atlantic this week with a series of systems pushing across
the area. This will keep gradients somewhat pinched with SW
winds around 10-20 kt (occasionally higher gusts possible),
highest in the late afternoon and evening with thermal gradient
peaking. Seas generally around 3-4 ft during the long term
period, however the dominant period through at least midweek
will be on the shorter wind wave side, 5-6sec. So, expect bumpy
3-4ft wind waves out of the S/SW on top of 1-2ft long period
swell on the order of 13-15sec out of the east.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory from 10 AM to 9 PM EDT Tuesday for NCZ029-
     044>047-079>081-090>092-094-193-194-198.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-204-205.
MARINE...Small Craft Advisory until 1 AM EDT Tuesday for AMZ135-150-152-
     154-231.

&&

SYNOPSIS...MHX
NEAR TERM...SK/SGK
SHORT TERM...SK
LONG TERM...CEB/ZC
AVIATION...SK/SGK/CEB
MARINE...SK/SGK/CEB
Hazardous weather outlook, Jul 7, 2:02 PM EDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
202 PM EDT Mon Jul 7 2025

NCZ029-044-079-090-091-081815-
Martin-Pitt-Greene-Duplin-Lenoir-
202 PM EDT Mon Jul 7 2025

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 9 PM EDT TUESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance of strong to severe thunderstorms capable of
producing damaging wind gusts on both Tuesday and Wednesday
afternoons and evenings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ045>047-080-081-092-094-193-194-198-081815-
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-
Pamlico-Northern Craven-Southern Craven-Inland Onslow-
202 PM EDT Mon Jul 7 2025

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 9 PM EDT TUESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-081815-
Northern Outer Banks-
202 PM EDT Mon Jul 7 2025

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ205-081815-
Hatteras Island-
202 PM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING
SOUTH OF CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
NORTH OF CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-081815-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
202 PM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:59 AM EDTSmall Craft AdvisoryMHX24 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.